Alert archive / Oregon / Small Craft Advisories in 2017

Small Craft Advisory 3, NWS Medford, OR

January 6, 2017

NWS Medford, OR issued this small craft advisory at Jan 6, 2017, 4:33 AM PST. It took effect at Jan 6, 2017, 7:00 PM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2017, 4:33 AM PST (12:33 UTC)
In effect from
Jan 6, 2017, 7:00 PM PST
Expired
Jan 8, 2017, 7:00 AM PST
In force
36 hr
Issued by
NWS Medford, OR

The text

As transmitted.

663 
WHUS76 KMFR 061233
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
433 AM PST FRI JAN 6 2017

PZZ370-376-070145-
/O.NEW.KMFR.SC.Y.0003.170107T0300Z-170109T0000Z/
/O.NEW.KMFR.SE.A.0001.170107T1200Z-170109T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
433 AM PST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST SUNDAY...

...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST
SUNDAY. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

* WINDS...SOUTH 10 TO 20 KT TODAY INCREASING TO 20 TO 30 KT THIS
  EVENING. WINDS WILL REACH A PEAK ON SATURDAY MORNING WITH A
  BRIEF PERIOD OF GALES POSSIBLE BEYOND 30 NM FROM SHORE.
  SOUTHERLY WINDS REMAIN AT ADVISORY STRENGTH LATER SATURDAY THEN
  A FRONT WILL LIKELY BRING STRONGER SOUTHERLY WINDS ON SUNDAY
  WITH THE POTENTIAL FOR GALES.

* SEAS...LIGHT TODAY THEN WIND WAVES WILL INCREASE THIS EVENING INTO
  SATURDAY MORNING WITH PEAK SEAS OF 8 TO 13 FT. SEAS ON SATURDAY
  WILL BE HIGHEST IN THE OUTER PORTION OF THE WATERS AND NEAR CAPE
  BLANCO. SEAS REMAIN STEEP LATER SATURDAY BEFORE BUILDING TO
  ANOTHER PEAK ON SUNDAY WITH HIGH SEAS ACROSS ALL OF THE OUTER
  WATERS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND
HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

PZZ350-356-070145-
/O.NEW.KMFR.SC.Y.0003.170107T0300Z-170109T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
433 AM PST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST
SUNDAY. 

* WINDS...SOUTHEAST 5 TO 15 KT TODAY INCREASING TO 15 TO 25 KT
  THIS EVENING. WINDS WILL REACH A PEAK ON SATURDAY MORNING AT 15
  TO 30 KT WITH THE STRONGEST WINDS BEYOND 5 NM FROM SHORE AND
  ALSO NEAR CAPES. SOUTHERLY WINDS BRIEFLY DIMINISH LATE SATURDAY
  NIGHT THEN A FRONT WILL LIKELY BRING STRONGER SOUTHERLY WINDS ON
  SUNDAY.

* SEAS...LIGHT TODAY THEN WIND WAVES WILL INCREASE THIS EVENING
  INTO SATURDAY MORNING WITH PEAK SEAS OF 6 TO 10 FT. SEAS ON
  SATURDAY WILL BE HIGHEST IN THE OUTER PORTION OF THE WATERS AND
  NEAR CAPE BLANCO. SEAS REMAIN STEEP LATER SATURDAY BEFORE
  BUILDING TO ANOTHER PEAK ON SUNDAY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
974 
WHUS76 KMFR 062256
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 PM PST FRI JAN 6 2017

PZZ370-376-071200-
/O.EXT.KMFR.SC.Y.0003.170107T0300Z-170108T1500Z/
/O.UPG.KMFR.SE.A.0001.170107T1200Z-170109T0000Z/
/O.NEW.KMFR.SE.W.0001.170107T1200Z-170110T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
256 PM PST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TONIGHT UNTIL 7 AM
PDT SUNDAY... 
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HAZARDOUS
SEAS WATCH TO A WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY
TO 10 PM PST MONDAY.

* WINDS...SOUTH 20 TO 25 KT THROUGH TONIGHT...INCREASING TO 25 TO
  30 KT WITH GUSTS UP TO 40 KT SATURDAY MORNING THROUGH SUNDAY
  AFTERNOON. 

* SEAS...WIND DRIVEN SEAS OF 7 TO 10 FEET TONIGHT...INCREASING TO
  10 TO 12 FEET SATURDAY NIGHT THROUGH SUNDAY. MONDAY...SOUTHWEST
  SWELL AND WIND WAVES WILL COMBINE TO PRODUCE SEAS OF 14 TO 16
  FEET AT AROUND 10 SECONDS.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-071200-
/O.EXT.KMFR.SC.Y.0003.170107T0300Z-170108T1500Z/
/O.NEW.KMFR.SE.W.0001.170108T1500Z-170110T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
256 PM PST FRI JAN 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TONIGHT UNTIL 7 AM PDT
SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 10 PM PST
MONDAY. 

* WINDS...SOUTH 20 TO 25 KT THROUGH TONIGHT...INCREASING TO 25 TO
  30 KT WITH GUSTS UP TO 40 KT SATURDAY MORNING THROUGH SUNDAY
  AFTERNOON. 

* SEAS...WIND DRIVEN SEAS OF 5 TO 7 FEET TONIGHT...INCREASING TO 8
  TO 9 FEET SATURDAY NIGHT THROUGH SUNDAY. MONDAY...SOUTHWEST
  SWELL AND WIND WAVES WILL COMBINE TO PRODUCE SEAS OF 10 TO 13
  FEET AT AROUND 10 SECONDS.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS...WITH THE STRONGEST WINDS AND AND
  HIGHEST SEAS IN THE VICINITY OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
533 
WHUS76 KMFR 071134
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
334 AM PST SAT JAN 7 2017

PZZ370-376-080045-
/O.CON.KMFR.SC.Y.0003.000000T0000Z-170108T1500Z/
/O.CON.KMFR.SE.W.0001.170107T1200Z-170110T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
334 AM PST SAT JAN 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

* WINDS...SOUTH 20 TO 25 KT EARLY THIS MORNING...INCREASING TO 25
  TO 30 KT WITH GUSTS UP TO 40 KT LATER THIS MORNING THROUGH
  MONDAY EVENING.

* SEAS...WIND DRIVEN SEAS OF 7 TO 11 FEET THROUGH TONIGHT THEN
  INCREASING TO 10 TO 14 FEET SUNDAY. ON MONDAY...SOUTHWEST SWELL
  AND WIND WAVES WILL COMBINE TO PRODUCE SEAS OF 13 TO 16 FEET AT
  AROUND 10 SECONDS.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS. ON BOTH TODAY AND SUNDAY...WINDS WILL
  BE STRONGEST SOUTH OF CAPE BLANCO IN THE MORNING THEN FROM CAPE
  BLANCO TO CAPE ARAGO AS THEY REACH A PEAK EARLY IN THE AFTERNOON.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-080045-
/O.CON.KMFR.SC.Y.0003.000000T0000Z-170108T1500Z/
/O.CON.KMFR.SE.W.0001.170108T1500Z-170110T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
334 AM PST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO
10 PM PST MONDAY...

* WINDS...SOUTH 20 TO 25 KT...INCREASING TO 25 TO 30 KT WITH GUSTS
  UP TO 40 KT LATE THIS MORNING THROUGH SUNDAY AFTERNOON THEN
  AGAIN LATE SUNDAY NIGHT THROUGH MONDAY EVENING.

* SEAS...WIND DRIVEN SEAS OF 5 TO 7 FEET...INCREASING TO 6 TO 9
  FEET THIS AFTERNOON THROUGH SUNDAY MORNING. SOUTHWEST SWELL AND
  WIND WAVES WILL COMBINE TO PRODUCE SEAS OF 9 TO 13 FEET AT
  AROUND 10 SECONDS SUNDAY AFTERNOON THROUGH MONDAY EVENING.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND 
  VERY STEEP AND HAZARDOUS SEAS...WITH THE STRONGEST WINDS AND 
  AND HIGHEST SEAS IN THE VICINITY OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD
061 
WHUS76 KMFR 072200
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST SAT JAN 7 2017


PZZ370-376-081100-
/O.EXT.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
/O.CON.KMFR.SC.Y.0003.000000T0000Z-170108T1500Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
200 PM PST SAT JAN 7 2017

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...SOUTH 25 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH MONDAY
  EVENING.

* SEAS...STEEP WIND DRIVEN SEAS OF 7 TO 11 FEET THROUGH
  TONIGHT...INCREASING TO 10 TO 14 FEET SUNDAY. ON
  MONDAY...SOUTHWEST SWELL AND WIND WAVES WILL COMBINE TO PRODUCE
  VERY STEEP SEAS OF 13 TO 16 FEET AT AROUND 10 SECONDS.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND VERY
  STEEP AND HAZARDOUS SEAS THROUGH MIDWEEK. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-356-081100-
/O.CON.KMFR.SC.Y.0003.000000T0000Z-170108T1500Z/
/O.EXT.KMFR.SE.W.0001.170108T1500Z-170112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
200 PM PST SAT JAN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 AM SUNDAY TO 10 PM
PST WEDNESDAY...

* WINDS...SOUTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...STEEP WIND DRIVEN SEAS OF 6 TO 9 FEET THIS AFTERNOON
  THROUGH SUNDAY MORNING. SOUTHWEST SWELL AND WIND WAVES WILL
  COMBINE TO PRODUCE VERY STEEP SEAS OF 9 TO 13 FEET AT AROUND 10
  SECONDS SUNDAY AFTERNOON THROUGH MONDAY EVENING.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND 
  VERY STEEP AND HAZARDOUS SEAS...WITH THE STRONGEST WINDS AND 
  AND HIGHEST SEAS IN THE VICINITY OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
456 
WHUS76 KMFR 081124
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
324 AM PST SUN JAN 8 2017

PZZ370-376-090030-
/O.NEW.KMFR.GL.W.0001.170108T1124Z-170108T1800Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-170112T0600Z/
/O.CON.KMFR.SC.Y.0003.000000T0000Z-170108T1500Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
324 AM PST SUN JAN 8 2017

...GALE WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT THIS MORNING
  THEN SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT INTO MONDAY
  MORNING. GALES MAY DEVELOP AGAIN MONDAY AFTERNOON INTO MONDAY
  EVENING AND ALSO ON TUESDAY.

* SEAS...STEEP WIND DRIVEN SEAS OF 9 TO 12 FEET...INCREASING TO 10
  TO 14 FEET TODAY. SEAS DIMINISH SLIGHTLY TONIGHT BUT SOUTHWEST
  SWELL AND WIND WAVES WILL PRODUCE VERY STEEP SEAS OF 11 TO 14
  FEET AT AROUND 10 SECONDS ON MONDAY. HIGH AND VERY STEEP SEAS
  WILL PERSIST THROUGH WEDNESDAY EVENING.

* AREAS AFFECTED...ALL AREAS WITH STRONGEST WINDS THIS MORNING
  BEYOND 30 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-356-090030-
/O.CON.KMFR.SC.Y.0003.000000T0000Z-170108T1500Z/
/O.CON.KMFR.SE.W.0001.170108T1500Z-170112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
324 AM PST SUN JAN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 10 PM PST WEDNESDAY...

* WINDS...SOUTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...STEEP WIND DRIVEN SEAS OF 6 TO 9 FEET EARLY THIS
  MORNING...THEN SOUTHWEST SWELL AND WIND WAVES WILL COMBINE TO
  PRODUCE VERY STEEP SEAS OF 9 TO 13 FEET AT AROUND 10 SECONDS
  THIS AFTERNOON THROUGH MONDAY EVENING. SEAS WILL THEN REMAIN
  HIGH AND STEEP INTO WEDNESDAY EVENING.

* AREAS AFFECTED...ALL AREAS CAN EXPECT SMALL CRAFT WINDS AND 
  VERY STEEP AND HAZARDOUS SEAS...WITH THE STRONGEST WINDS AND 
  AND HIGHEST SEAS IN THE VICINITY OF CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 3:09 AM PST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 6, 3:09 AM PST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Medford OR
309 AM PST Fri Jan 6 2017

.DISCUSSION...Very cold, arctic air remains entrenched over our
area this morning. It's downright cold in Medford with a current
temperature of 10, and today's low temperature record of 9 (from
1937) will probably be reached. I'd call it outrageously cold
over parts of the east side. Currently, an Agrimet station in
Lorella, OR is showing 27 below zero! As for official records,
Klamath Falls is sitting at -19F, and that is way below their
record for today, which was -9 from 1977.

Aside from some freezing fog and stratus in the valleys, today
will be mostly sunny and cold with high temperatures at or below
freezing over much of the area save for the coast and Umpqua
basin. High clouds will be increasing this evening, but with snow
cover over much of the area, we expect to radiate well this
evening. That will set the stage for a wintry mix of precipitation
as a warm front comes in later tonight and Saturday morning.

Low pressure sits out between 140 and 150W, and a moisture plume
originating near the Hawaiian Islands is being drawn north ahead
of the system toward us. This moisture will overrun the very cold
air in place. Model soundings are more or less unanimous in
keeping the profile below freezing for all areas inland from the
coast through mid morning Saturday. Models are also faster in
bringing precipitation in, with all showing a tenth to a quarter
of an inch of precipitation across the west side by dawn, which
will likely start as snow tonight and then transition to freezing
rain and rain Saturday. While snow amounts are not expected to be
excessive, the combination of new snow, freezing rain, and rain on
already very cold ground will make for treacherous travel
conditions late tonight through Saturday morning. Ensemble
temperature plume diagrams and metro road forecasts lend
confidence to this idea, as both show surface conditions getting
well below freezing tonight and remaining there through early
Saturday.

Winds will eventually scour the cold air out of the valleys, and
it will be all rain from then on, but until then it's going to be
messy. Typically, the narrower valleys such as the Illinois and
Evans and Grants Pass areas hold onto cold air the longest, and
this is where the greatest potential for freezing rain exists. The
Rogue valley often scours quickly, although as mentioned,
soundings do hold on to cold air here well into Saturday morning.
While this looks messy, it should be stressed that it WILL change
to rain Saturday afternoon, and this is NOT going to be a repeat
of Tuesday's massive snowstorm.

We do expect to see a lot of snow in the Mt. Shasta area before it
turns to rain Saturday night. The east side will also see a good
shot of snow Saturday followed by the potential for freezing rain
Saturday night.

All of this will be covered by a winter storm watch. We've also
issued a winter weather advisory for the Cascades where a steady
but not unusually heavy snow is expected from this system. There
may also be a bit of freezing rain in the mountains, but we don't
expect too much trapped cold air as snow levels rise rapidly
tonight. See PDXWSWMFR for details.

The focus this morning was on the wintry weather through Saturday,
and the rest of the forecast hasn't been changed. The applicable
portion of the previous discussion follows for reference. -Wright

.PREV DISCUSSION... /Issued 242 PM PST Thu Jan 5 2017/

Snow levels will be coming up Saturday night with heavy
precipitation moving into southwest Oregon and Northern California
late Saturday night through Sunday night. It will be at this time
where snow levels will jump up to around 7500 to 8000 feet.
Therefore, the combination of heavy rain and snowmelt, especially
in the lower elevations could bring a higher chance for flooding.
See ESFMFR for more details. -Petrucelli

Monday through Thursday...Snow levels lower and precipitation
becomes showery on Monday as cold air aloft moves in.  This does not
mean heavy rain (or mountain heavy snow) is still not possible, but
it will likely not be a steady, heavy rain. Snow levels on Monday
will lower to around 3500 feet, so expect snow impacts along I-5
from Siskiyou Summit southward, over the Cascades passes, and east
of the Cascades.

Attention then shifts to another atmospheric river event for
Tuesday. GEFS and GFS Integrated Vapor Transport (IVT) tools show a
broad swath of deep moisture pointed at northern California and
Southern Oregon. The European model shows a very similar solution,
so this increases our confidence in heavy precipitation and snow
levels bumping back up to around 6000 feet. With soils expected to
be saturated from previous rain and melted snow, Tuesday's heavy
rain will bring sharp river rises and the potential for urban and
small stream flooding.

Lowering snow levels occur on Wednesday behind the front before yet
another low pressure system ushers in moderate to heavy
precipitation on Thursday.

Even though we can't point to any specific main stem rivers that we
expect to flood, precautions should be taken now to protect areas
susceptible to urban or small stream flooding. It's unknown exactly
how much snow melt will exacerbate any potential for flooding, but
it definitely will result in saturated soils, leading to more runoff
and a higher potential for flooding. FJB

&&

.AVIATION...06/06Z TAF CYCLE...Widespread VFR will prevail
overnight through Friday evening. Patchy valley fog and low clouds
will result in IFR/LIFR in some of the valleys west of the
Cascades/Siskiyou County and also in the Klamath Basin. This
will likely impact the terminal at KRBG and perhaps also at
KMFR and KRBG. -Spilde

&&

.MARINE...Updated 230 PM PST Thursday 5 January 2017...Weak high
pressure will build into the area this evening with both winds and
seas remaining light. A front will move across the waters Saturday
afternoon and evening. This system will bring at least small craft
advisory level south winds to the area and gales are possible.
Several models solutions indicate a brief period of gales are
possible over the waters Saturday afternoon and evening. Behind the
front...additional strong fronts and building steep to very steep
seas are possible Sunday through Tuesday. By Tuesday, very dangerous
seas are possible. The combination of a strong front bringing strong
south winds on Tuesday and building mixed seas from the southwest
and west may bring combined seas to 15 to 18 feet with a dominant
period of around 10 seconds. Confidence is low to moderate on the
details due to model variability. Will need to monitor this forecast
with future model runs. -CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Watch from this evening through late Saturday night
     for ORZ029>031.
     Winter Weather Advisory from 10 PM this evening to 10 PM PST
     Saturday for ORZ025-027-028.
     Freeze Warning until 10 AM PST this morning for ORZ021-022.
     Winter Storm Watch from this evening through Saturday morning
     for ORZ024-026.
     Winter Storm Watch from this evening through Saturday morning
     for ORZ023.

CA...Winter Storm Watch from this evening through late Saturday night
     for CAZ084-085.
     Winter Storm Watch from this evening through Saturday afternoon
     for CAZ080.
     Winter Storm Watch from this evening through Saturday evening
     for CAZ082-083.
     Winter Storm Watch from this evening through Saturday afternoon
     for CAZ081.

Pacific Coastal Waters...Small Craft Advisory from 7 PM this evening to
     4 PM PST Sunday for PZZ350-356-370-376.
     Hazardous Seas Watch from late tonight through Sunday afternoon
     for PZZ370-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 3:12 AM PSTWinter Storm WatchMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more12 hr
Jan 6, 3:12 AM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath35 hr
Jan 6, 4:33 AM PSTHazardous Seas WatchMFR10 hr
Jan 6, 2:50 PM PSTWinter Storm WarningMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more31 hr
Jan 6, 2:56 PM PSTHazardous Seas WarningMFR5 days

Nearby

Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.